The Vestibular Migraine Community

Sleepy eye/head feeling and tittinitus


#1

Hello all,

I hope everybody is doing well. I have not been on here for a while because I was feeling a little better but the past few days I feel like how I used to feel in the beginning. I was wondering if anyone had any experience in there head feeling sleepy or their eyes feeling sleepy? I’ve been getting 8-9 hours of sleep a night but I was up still feeling sleepy. My eyes also feel heavy like I need to close them. Anyone else?

Also, I’ve noticed occasional ringing in my left ear. What does that mean?

I’m a little disheartened because I feel overwhelmed by this. Is there a way to get better?


#2

Sorry you’ve been feeling rubbish :frowning:

You’re on a high dose of Ami, it works in part by making the brain more dozy. If you were on a lower dose you would still feel lethargic in the morning, but this would probably lessen by lunchtime.

I have my theories why MAVers get ringing. I believe its down to pressure in the ear/imbalance of ear fluids. I got ringing 1 week into my ‘MAV’ phase and its gone up and down ever since but not once stopped :frowning: so at least you get a break :slight_smile: Mine is 24/7 and for the first year it was brutal.

I believe the only way to get better is to soldier on, be as active as possible and let time heal. I appear to have compensated a lot but the pressure in my ear hasn’t improved much yet, though I don’t seem to get daytime attacks anymore, which is marvellous. The beast gets me once I’ve laid down some nights. The vertigo doesn’t bother me anymore, but the following one or two days are annoying because of additional imbalance. Its nice not to have to interrupt a conversation with a feeling of spinning anymore thought! :slight_smile:

Usually this thing goes in phases. A bad patch always ends and you will have good days again … unfortunately you just need to be patient.

If you are not following the diet I suggest you try it as it appears to have helped me a little, especially since I’ve been off Ami.

Hugs,

James


#3

Thanks James!

Yes, I am on a high dose of Ami,100mg currently. I was supposed to have a neurologist appointment but I slept in on accident so now I am waiting for the next one to see what I should do. I’m wondering if part of the sleepyness is depression too as I am not feeling as cheerful as usual. But typically my mood fluctuates with how good I am feeling. A part of me too is interested in how hormones affect me as I am close to my period. It’s just crazy that you can go days not feeling good. I’m really hoping to feel better in the long run. This really gets me down. I am so young too and sometimes I feel trapped with how long I have been experiencing this.


#4

Try the diet … that might help … I’ve found it reduces head pressure. As a quick test I close my eyes. If I feel ‘uncomfortable’ I know I’ve eaten something I shouldn’t have done. But its not always easy to control what you eat and drink to the last letter. Don’t over obsess about it, but its a great set of guidelines.

Things definitely improve but at a very slow rate, so don’t worry, you will feel better than you do currently.

A SE of Amitriptyline can give you depressive thoughts … it happened to me a few times. Anxiety and depression are things that wax and wain though for me the anxiety has pretty much gone for good. Depression still hits me occasionally even without Ami. You just have to battle through those phases.


#5

Thank you for the encouragement. If one thing that feeling this way has taught me is that it’s best to take care of myself. I’m trying to get plenty of sleep and trying to be positive. I’m also wondering if I feel sleepy due to low iron. I am also anemic. So who knows because I have been taking ami 100mg for a while and I’ve only woken up super sleepy the last three or four days. How are you feeling?


#6

Had a very short vertigo attack two days ago after coughing ONCE in bed! ONCE! (which btw, yet again convinced me something physical is causing vertigo) I’ve had two uncomfortably bad days of imbalance but started to get out of the woods now. Weirdly no matter how bad my balance I’m still able to operate the laptop … but that’s a godsend. Thanks for asking Camille. Hope you come out of your woods very soon (I know you will!).

Discuss your dosage with the neurologist. :slight_smile:


#7

Hmmm that is very interesting with your experience with vertigo and the cough. Yea so strange how things can turn around so quickly, both good and bad. Thank you for the encouragement!


#8

I have been getting this same feeling lately and I’m not quite sure as to why. I went to my neuro when I was like this the worst, and ended up fainting in the chair as I was trying to focus, everything just started spinning and kept spinning. Very strange!


#9

I had a meeting with HR at work once, spinning away …